Alert archive / Florida / Rip Current Statements in 2019
Rip Current Statement 12, NWS Mobile, AL
NWS Mobile, AL issued this rip current statement at Mar 8, 2019, 6:23 PM CST for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Mar 9, 2019, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2019, 6:23 PM CST (00:23 UTC)
- In effect from
- Mar 9, 2019, 6:00 PM CST
- Expired
- Mar 10, 2019, 7:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947 WHUS44 KMOB 090023 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 623 PM CST Fri Mar 8 2019 ALZ265-266-FLZ202-204-206-090830- /O.NEW.KMOB.RP.S.0012.190310T0000Z-190311T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 623 PM CST Fri Mar 8 2019 ...HIGH RIP CURRENT RISK IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... The National Weather Service in Mobile has issued a High Rip Current Risk, which is in effect from Saturday evening through Monday morning. * WHERE...Gulf beaches of Alabama and Northwest Florida. * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
6 follow-up statements
829 WHUS44 KMOB 090836 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 236 AM CST Sat Mar 9 2019 ALZ265-266-FLZ202-204-206-091630- /O.CON.KMOB.RP.S.0012.190310T0000Z-190311T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 236 AM CST Sat Mar 9 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... * WHERE...Gulf beaches of Alabama and Northwest Florida. * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
513 WHUS44 KMOB 091020 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 420 AM CST Sat Mar 9 2019 ALZ265-266-FLZ202-204-206-091830- /O.EXT.KMOB.RP.S.0012.190310T0000Z-190311T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 420 AM CST Sat Mar 9 2019 ...HIGH RIP CURRENT RISK IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... * WHERE...Gulf beaches of Alabama and Northwest Florida. * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
107 WHUS44 KMOB 092011 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 211 PM CST Sat Mar 9 2019 ALZ265-266-FLZ202-204-206-100400- /O.CON.KMOB.RP.S.0012.190310T0000Z-190311T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 211 PM CST Sat Mar 9 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH SUNDAY EVENING... * WHERE...Gulf beaches of Alabama and Northwest Florida. * IMPACTS...Frequent life-threatening rip currents are expected. The surf is dangerous for all levels of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
690 WHUS44 KMOB 100335 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 935 PM CST Sat Mar 9 2019 ALZ265-266-FLZ202-204-206-101300- /O.CON.KMOB.RP.S.0012.000000T0000Z-190311T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 935 PM CST Sat Mar 9 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHERE...Gulf beaches of Alabama and Northwest Florida. * IMPACTS...Frequent life-threatening rip currents are expected. The surf is dangerous for all levels of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
329 WHUS44 KMOB 101139 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 639 AM CDT Sun Mar 10 2019 ALZ265-266-FLZ202-204-206-101900- /O.CON.KMOB.RP.S.0012.000000T0000Z-190311T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 639 AM CDT Sun Mar 10 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHERE...Gulf beaches of Alabama and Northwest Florida. * IMPACTS...Frequent life-threatening rip currents are expected. The surf is dangerous for all levels of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
331 WHUS44 KMOB 102011 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 311 PM CDT Sun Mar 10 2019 ALZ265-266-FLZ202-204-206-110000- /O.CON.KMOB.RP.S.0012.000000T0000Z-190311T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 311 PM CDT Sun Mar 10 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHERE...Gulf beaches of Alabama and Northwest Florida. * IMPACTS...Frequent life-threatening rip currents are expected. The surf is dangerous for all levels of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this rip current statement went out at Mar 8, 6:17 PM CST, 6 minutes earlier.
Area forecast discussion, Mar 8, 6:17 PM CST, 6 minutes before
Area Forecast Discussion National Weather Service Mobile AL 617 PM CST Fri Mar 8 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...VFR conditions this evening, but clouds lower and LIFR ceilings are expected for many areas overnight. Some patchy light fog (2-4 mile vsby) expected especially coastal and western areas, but some isolated locations by see vsbys down to around 1 mile around sunrise Saturday morning. Ceilings lift back to MVFR or even VFR again on Saturday, but briefly lower in and around isolated to scattered showers and thunderstorms during the afternoon hours. Light to moderate southeast to south winds expected through the period, more gusty and strongest during the afternoon hours Saturday when gusts of 15 to 20 knots will be possible (especially for locations near the coast). 12/DS && .PREV DISCUSSION... /issued 356 PM CST Fri Mar 8 2019/ NEAR TERM /Now Through Saturday/...For tonight expect mostly cloudy skies along with warmer temperatures compared to the last few nights. This pattern is mainly from increased southerly flow and better moisture return across the northern Gulf states generated from an approaching upper trof and weak surface cold front approaching from the west. With the better clouds and moisture fog will also begin to return to the region developing near the immediate coast and offshore late this afternoon and evening then spreading further inland to just north of the I-10 corridor which includes the cities of Mobile and Pensacola before sunrise Sat. Fog could become dense by early Sat morning shortly before sunrise continuing through about 8 or 9 am in the morning. As a result we will monitor this situation closely and issue any advisories if needed. Later in the day the upper trof will continue to approach from the west leading to better forcing or lift in the mid levels combined with the deeper moisture associated with the onshore flow and increasing instability from daytime heating. As result isolated to scattered showers and thunderstorms can be expected tomorrow beginning by late morning continuing through late afternoon. With the better instability occurring during the afternoon combined with increased shear in the boundary layer a few strong thunderstorms will still be possible though mostly below severe limits. Latest thinking from SPC or Storm Prediction Center in Norman has pushed the better severe threat further to the north mainly over central and northern sections of AL and MS during the day on Sat with thunderstorms continuing into the overnight hours. The main concern with the stronger thunderstorms over the forecast area during the day will be gusty straight line winds along with occasional cloud lightning. Stay tuned to local media outlets or NOAA weather radio if threatening weather is approaching your area. Temperatures will be mild with lows ranging from upper 50s to lower 60s for most inland areas and the lower 60s closer to the coast. Highs Sat will climb to the upper 70s for most inland areas and the middle 70s near the immediate coast. 32/ee SHORT TERM /Saturday night Through Monday night/...Saturday night through Sunday night, a shortwave system that passed northwest of the forecast area Saturday moves off to the northeast Saturday night into Sunday. A weakening cold front associated with this system sags south across the forecast area Sunday afternoon before stalling along the northern Gulf coast Sunday night. South of the front, enough instability (ML Capes approaching 500-700J/Kg) is present for a few thunderstorms to become strong to marginally severe, but with winds shear on the marginal side (Bulk shear of 35-45knots), along with a lack of mid to upper jet support, the risk remains low with damaging winds the main threat. SPC has a Marginal risk of severe weather outlined for the area for Sunday. Over mainly southern portions of the forecast area, the return of fog is expected Saturday night and Sunday nights, especially along the coast and over area bays. Water temps south of the coast have warmed into the upper 50s to low 60s, with cold water running into our coastal bays and bringing water temps generally in the mid 50s. With warm most Gulf air in the mid to upper 60s streaming north over this cooler water, a strong signal for dense fog development is indicated over area bays and nearby areas each night. SREF Visibility < 1 mile probabilities are high( <80%) each night, so have put areas of fog each night near the coast. Best chance at this time is expected Sunday night, with the surface front stalling along the coast helping with fog development. Upper level high pressure over the Gulf of Mexico continues to assert its influence in combination with the warm Gulf flow to keep temperatures on the mild side Saturday night through Sunday night. Overnight lows in the mid 60s are expected Saturday night, mid 50s north to mid 60s along the coast Sunday night as the weakening cold front sags south across the forecast area, bringing some cooler air to northern portions of the forecast area. Highs Sunday are expected to rise into the upper 70s to around 80. Monday through Monday night, a closed upper system moves east over the Desert Southwest/northern Mexico, and in combination with a digging upper system over the northeastern Conus, builds an upper ridge north over the Plains from high pressure over the Gulf of Mexico. Even with the building upper ridge, the stalled surface boundary along the coast bringing mostly cloudy skies and isentropic upglide rain to the area will bring a bit cooler day to the forecast area. Highs ranging from upper 60s north to mid 70s along the Florida coast. Lows Monday night are expected to range from around 50 north to near 60 along the coast. /16 LONG TERM /Tuesday Through Friday/...As the Southwestern Conus upper system moves over the Plains Tuesday into Tuesday night, the building upper ridge deflects this system northeast towards the Great Lakes mid week. The system becomes negatively tilted as it passes northwest of the region, so some concern with strong to severe weather exists for Wednesday into Wednesday evening. Instability is on the increase as increasing southerly flow washes the stalled surface boundary out Tuesday into Tuesday night. Guidance is advertising mid and upper level jet dynamics passing over northwestern portions of the area Wednesday into Wednesday night. Will continue to monitor. Temperature remain above seasonal norms for this period, with highs in the mid to upper 70s, lows generally in the 60s. Thursday through Friday, a weaker shortwave system passes northwest of the region, with a slowing cold front crossing the forecast area late Thursday night into Friday. Above seasonal temperatures Thursday through Thursday night will see a downward trend towards seasonal norms for Friday as the front crosses the forecast area. /16 MARINE...Better fog development is expected tonight continuing through much of the weekend. A light to moderate southerly wind flow will continue through the weekend with the strongest wind flow occurring during the afternoon and evening hours on Sat. This pattern is associated with an upper trof and weak cold front approaching from the west, resulting in isolated to scattered showers and thunderstorms also on Sat and Sat night reforming again on Sun due to better afternoon heating. A few strong thunderstorms will be possible both Sat and Sun occurring mostly near the coast and over inland bays and sounds. For Sun with the better heating near the surface a better chance for a few strong or maybe severe thunderstorms will also be possible. The weak front will eventually move off the coast by early Mon before washing out thus resulting in a light to moderate northeast flow early Mon shifting east later in the day. A better southeast to southerly flow is expected through midweek as another upper system and stronger cold front approach from the west. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Mar 8, 4:11 PM CST, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 411 PM CST Fri Mar 8 2019 ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-092215- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 411 PM CST Fri Mar 8 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight Fog will become better developed late tonight and early Saturday generally along and south of the I-10 corridor including the cities and surrounding areas of Mobile and Pensacola. Fog could become dense in some areas near sunrise lifting before mid morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong thunderstorms mostly below severe limits will still be possible Saturday afternoon and Saturday evening. Gusty straight line winds and occasionally cloud to ground lightning will be the main threats. The marginal risk for severe thunderstorm development has now been pushed north of the forecast for Saturday. For Sunday into Sunday evening, there is a Marginal Risk of severe storms across most of the area. Any severe storms that develop will have the potential to produce damaging wind gusts. There is a moderate risk of rip currents along area beaches on Saturday, and a high risk of rip currents Saturday night and Sunday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. ALZ265-266-FLZ202-204-206-092215- Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 411 PM CST Fri Mar 8 2019 This Hazardous Weather Outlook is for portions of southwest Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight Fog will become better developed late tonight and early Saturday generally along and south of the I-10 corridor including the cities and surrounding areas of Mobile and Pensacola. Fog could become dense in some areas near sunrise lifting before mid morning. There is a moderate risk of rip currents along area beaches today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong thunderstorms mostly below severe limits will still be possible Saturday afternoon and Saturday evening. Gusty straight line winds and occasionally cloud to ground lightning will be the main threats. The marginal risk for severe thunderstorm development has now been pushed north of the forecast for Saturday. For Sunday into Sunday evening, there is a Marginal Risk of severe storms across most of the area. Any severe storms that develop will have the potential to produce damaging wind gusts. There is a moderate risk of rip currents along area beaches on Saturday, and a high risk of rip currents Saturday night and Sunday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-092215- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 411 PM CST Fri Mar 8 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight Fog will become better developed late tonight and early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Areas of fog will continue through the weekend. An increasing onshore flow and gradual build in seas brings potential hazards to small marine craft Saturday through Sunday, and again Tuesday into Thursday. Winds, waves and seas will be locally higher in and near marine storms over the weekend.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:05 AM CST | Marine Dense Fog Advisory | MOB | 5 hr | |
| Mar 9, 3:29 PM CST | Marine Dense Fog Advisory | MOB | 51 hr |
Nearby
Rip Current Statements in Florida, 2019Rip Current Statements in Alabama, 2019Every rip current statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.